About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 328630, 12 pages
http://dx.doi.org/10.1155/2013/328630
Research Article

Existence and Multiplicity of Homoclinic Orbits for Second-Order Hamiltonian Systems with Superquadratic Potential

School of Mathematics and Statistics, Southwest University, Chongqing 400715, China

Received 25 September 2012; Accepted 11 January 2013

Academic Editor: Wenming Zou

Copyright © 2013 Ying Lv and Chun-Lei Tang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. Poincaré, Les Méthods Nouvelles de la Mécanique Céleste, Gauthier-Villars, Paris, France, 1897–1899.
  2. V. Coti Zelati, I. Ekeland, and E. Séré, “A variational approach to homoclinic orbits in Hamiltonian systems,” Mathematische Annalen, vol. 288, no. 1, pp. 133–160, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. P. L. Felmer and E. A. de Barros e Silva, “Homoclinic and periodic orbits for Hamiltonian systems,” Annali della Scuola Normale Superiore di Pisa. Classe di Scienze, vol. 26, no. 2, pp. 285–301, 1998. View at Zentralblatt MATH · View at MathSciNet
  4. V. Coti Zelati and P. H. Rabinowitz, “Homoclinic orbits for second order Hamiltonian systems possessing superquadratic potentials,” Journal of the American Mathematical Society, vol. 4, no. 4, pp. 693–727, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. E. Serra, M. Tarallo, and S. Terracini, “Subharmonic solutions to second-order differential equations with periodic nonlinearities,” Nonlinear Analysis: Theory, Methods & Applications, vol. 41, no. 5-6, pp. 649–667, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. Y. Ding and C. Lee, “Homoclinics for asymptotically quadratic and superquadratic Hamiltonian systems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 5-6, pp. 1395–1413, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. R. Yuan and Z. Zhang, “Homoclinic solutions for a class of second order Hamiltonian systems,” Results in Mathematics, vol. 61, no. 1-2, pp. 195–208, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  8. E. Paturel, “Multiple homoclinic orbits for a class of Hamiltonian systems,” Calculus of Variations and Partial Differential Equations, vol. 12, no. 2, pp. 117–143, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. P. H. Rabinowitz, “Homoclinic orbits for a class of Hamiltonian systems,” Proceedings of the Royal Society of Edinburgh. Section A, vol. 114, no. 1-2, pp. 33–38, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. M. Izydorek and J. Janczewska, “Homoclinic solutions for a class of the second order Hamiltonian systems,” Journal of Differential Equations, vol. 219, no. 2, pp. 375–389, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. X. H. Tang and L. Xiao, “Homoclinic solutions for a class of second-order Hamiltonian systems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 3-4, pp. 1140–1152, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. C. O. Alves, P. C. Carrião, and O. H. Miyagaki, “Existence of homoclinic orbits for asymptotically periodic systems involving Duffing-like equation,” Applied Mathematics Letters, vol. 16, no. 5, pp. 639–642, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. P. C. Carrião and O. H. Miyagaki, “Existence of homoclinic solutions for a class of time-dependent Hamiltonian systems,” Journal of Mathematical Analysis and Applications, vol. 230, no. 1, pp. 157–172, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. P. H. Rabinowitz and K. Tanaka, “Some results on connecting orbits for a class of Hamiltonian systems,” Mathematische Zeitschrift, vol. 206, no. 3, pp. 473–499, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. W. Omana and M. Willem, “Homoclinic orbits for a class of Hamiltonian systems,” Differential and Integral Equations, vol. 5, no. 5, pp. 1115–1120, 1992. View at Zentralblatt MATH · View at MathSciNet
  16. X. Lv, S. Lu, and P. Yan, “Existence of homoclinic solutions for a class of second-order Hamiltonian systems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 1, pp. 390–398, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. Z. Zhang and R. Yuan, “Homoclinic solutions for a class of non-autonomous subquadratic second-order Hamiltonian systems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 9, pp. 4125–4130, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. Y. H. Ding, “Existence and multiplicity results for homoclinic solutions to a class of Hamiltonian systems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 25, no. 11, pp. 1095–1113, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. M.-H. Yang and Z.-Q. Han, “Infinitely many homoclinic solutions for second-order Hamiltonian systems with odd nonlinearities,” Nonlinear Analysis: Theory, Methods & Applications, vol. 74, no. 7, pp. 2635–2646, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. Z.-Q. Ou and C.-L. Tang, “Existence of homoclinic solution for the second order Hamiltonian systems,” Journal of Mathematical Analysis and Applications, vol. 291, no. 1, pp. 203–213, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. J. Yang and F. Zhang, “Infinitely many homoclinic orbits for the second-order Hamiltonian systems with super-quadratic potentials,” Nonlinear Analysis: Real World Applications, vol. 10, no. 3, pp. 1417–1423, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. Q. Zhang and C. Liu, “Infinitely many homoclinic solutions for second order Hamiltonian systems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 2, pp. 894–903, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. P. Korman and A. C. Lazer, “Homoclinic orbits for a class of symmetric Hamiltonian systems,” Electronic Journal of Differential Equations, vol. 1994, pp. 1–10, 1994. View at Zentralblatt MATH · View at MathSciNet
  24. Y. Lv and C.-L. Tang, “Existence of even homoclinic orbits for second-order Hamiltonian systems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 67, no. 7, pp. 2189–2198, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. J. Sun, H. Chen, and J. J. Nieto, “Homoclinic solutions for a class of subquadratic second-order Hamiltonian systems,” Journal of Mathematical Analysis and Applications, vol. 373, no. 1, pp. 20–29, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. W. Zou, “Variant fountain theorems and their applications,” Manuscripta Mathematica, vol. 104, no. 3, pp. 343–358, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. M. Willem, Minimax Theorems, Progress in Nonlinear Differential Equations and Their Applications, 24, Birkhäuser, Boston, Mass, USA, 1996. View at Publisher · View at Google Scholar · View at MathSciNet
  28. P.-L. Lions, “The concentration-compactness principle in the calculus of variations. The locally compact case. II,” Annales de l'Institut Henri Poincaré. Analyse Non Linéaire, vol. 1, no. 4, pp. 223–283, 1984. View at Zentralblatt MATH · View at MathSciNet
  29. G. Arioli and A. Szulkin, “Homoclinic solutions for a class of systems of second order differential equations,” Topological Methods in Nonlinear Analysis, vol. 6, no. 1, pp. 189–197, 1995. View at Zentralblatt MATH · View at MathSciNet
  30. P. H. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, vol. 65 of CBMS Regional Conference Series in Mathematics, published for the Conference Board of the Mathematical Sciences, Washington, DC, American Mathematical Society, Providence, RI, USA, 1986. View at MathSciNet
  31. P. Bartolo, V. Benci, and D. Fortunato, “Abstract critical point theorems and applications to some nonlinear problems with “strong” resonance at infinity,” Nonlinear Analysis: Theory, Methods & Applications, vol. 7, no. 9, pp. 981–1012, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet